Wildfire, Caddo
- When
- August 15, 2:15 PM CST to August 22, 11:00 AM CST
- Where
- Caddo forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 35.174, -98.375 (the zone’s center; the record gives no point)
The 58 Fire burned roughly 4,761 acres across portions of Caddo county to the west of Apache, OK. No injuries or major damage was reported, but minor damage was reported to a utility pole.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
The 58 Fire burned roughly 4,761 acres across portions of Caddo county to the west of Apache, OK. No injuries or major damage was reported, but minor damage was reported to a utility pole.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Aug 15, 1:38 PM CST, 37 minutes earlier.
Area Forecast Discussion
National Weather Service Norman OK
238 PM CDT Mon Aug 15 2022
...New LONG TERM...
.SHORT TERM...
(This afternoon through Tuesday)
Issued at 1157 AM CDT Mon Aug 15 2022
Another two very hot days are expected before a front arrives from
the north Tuesday afternoon. A heat advisory will be issued for
Tuesday afternoon when afternoon temperatures are expected to meet
or exceed 103 degrees F. over most of central Oklahoma from Kansas
to Texas and the southeast part. As the front passes northern
Oklahoma Tuesday afternoon and the upper high forms a bit farther
south and west of Oklahoma, temperatures are expected to reach the
upper 90s in northwestern Oklahoma instead of hotter conditions
farther south. A slight chance for showers and thunderstorms will
exist in northern Oklahoma with the front Tuesday afternoon.
&&
.LONG TERM...
(Tuesday night through next Sunday)
Issued at 230 PM CDT Mon Aug 15 2022
Isolated to widely scattered early, evening thunderstorms will
remain possible near and slightly north of the cold front, which
should be along or just north of I-40. A few strong wind gusts
over 50-55 mph are possible with these storms. A frontal
inversion and cooling ahead of the front should bring an end to
any strong storms by 8-9 pm. The cold front will continue to push
southward Tuesday evening and night and should be located across
western north Texas/southern Oklahoma by sunrise Wednesday.
Meanwhile, a shortwave trough will approach and move across
northern Oklahoma Wednesday morning and afternoon. This should
produce at least mid level cloud cover and a chance of showers and
perhaps thunderstorms overnight Tuesday into Wednesday morning.
By late Wednesday afternoon, showers and thunderstorm chances are
expected to be confined to far southern Oklahoma and northern
Texas.
Drier air will filter into the area Wednesday night into Thursday
with north to northeast winds. Slight rain chances will remain
across far western Oklahoma and northern Texas.
A southerly wind will return by Friday and this will help warm
temperature to near average for mid August.
A shortwave trough will move across the northern Plains and upper
Midwest Friday into Saturday. This should push another front closer
to northern Oklahoma on Saturday. Overall rain chances will remain
rather low Friday into Saturday.
A trough approaching the Pacific Northwest Sunday into Monday may
help push a series of disturbances closer to the southern Plains
by early next week. This may result in a better chance of widespread
rain for much of Oklahoma and perhaps northern Texas.
&&
.AVIATION...
(18Z TAFS)
Issued at 1157 AM CDT Mon Aug 15 2022
Moderate southwest winds will continue through the daytime and
occur again late tomorrow morning. VFR conditions will continue.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 76 103 71 84 / 0 10 20 10
Hobart OK 76 103 72 90 / 0 10 10 10
Wichita Falls TX 77 102 75 96 / 0 0 0 10
Gage OK 74 96 65 84 / 0 20 40 20
Ponca City OK 77 103 68 81 / 0 20 30 20
Durant OK 76 104 75 95 / 0 0 0 30
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory from noon to 7 PM CDT Tuesday for OKZ007-008-012-
013-018>020-024>032-039>043-045>048-050>052.
TX...None.
&&
SHORT TERM...09
LONG TERM....06
AVIATION...09Hazardous Weather Outlook National Weather Service Norman OK 515 AM CDT Mon Aug 15 2022 OKZ004>048-050>052-TXZ083>090-161015- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 515 AM CDT Mon Aug 15 2022 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Heat... Hot conditions are expected this afternoon, with triple digit temperatures and heat index values likely across most of the area. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... .Heat... Hot conditions are expected to continue Tuesday, with triple digit temperatures and heat index values likely across most of the area. .Thunderstorms... At least low thunderstorm chances are expected to return to the area Tuesday through Sunday. Strong wind gusts and locally heavy rainfall could accompany a few of the storms. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2022Every state in 2022This day in weather historyWarnings in Oklahoma, August 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1055295.